Skip to Content

Is it safe to take tramadol and 37.5 mg Effexor XR?

Responses (4)

WildcatVet 15 Aug 2017

Not unless medically indicated and prescribed and monitored by your physician:
https://www.drugs.com/interactions-check.php?drug_list=2221-0,2296-1523&professional=1

Houstongirl67 16 Aug 2017

Thank you! And wow!! My pain management doctor knows I take effexor. Why in the world would he give me something that would be dangerous for me? I'm in major pain with 3 herinated discs.

WildcatVet 16 Aug 2017

Houstongirl, she/he probably feels that the benefit far outweighs the risk. Serotonin syndrome occurs very rarely ~ and you should be aware of the symptoms to watch for ~ but pain can also be a severe depressant that your Effexor may not be able to counteract. Almost all drugs can interact with other prescription meds, OTC's, even herbal preparations so caution is advisable but it doesn't necessarily mean you can't take certain combinations at all.
I can sympathize ~ I blew out discs and vertebrae in my neck and the pain was unbearable until I had surgery. Despite the fact that I was taking high doses of Effexor I also took whatever pain meds the doctors prescribed!
Best of luck and I hope you feel better soonest! WC

Houstongirl67 19 Aug 2017

Thanks!

chuck1957 17 Aug 2017

Houstongirl; It is a good idea to let both doctors know what the other prescribed and take it from there even listed as a major interaction the dose's your on would lower that greatly. But call the doctor and make sure that they are going to stay on the Interaction on this. Because really this one is used quite a bit but first and foremost make sure both doctors are aware of what you're taking and that there is an Interaction. And you have some really good answers here to read also.

FormerRN75 19 Aug 2017

Greater risk of serotonin syndrome if taken together, especially long term but can happen any time. P

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions